MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025
Catalog Number 14049543267
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On 21 june 2021 leica biosystems received a complaint that the customer experienced damaged tissue samples during processing on their asp6025.As a result 1 tissue sample from one patient has not been diagnosed.
 
Additional Manufacturer Narrative
The instrument logs were evaluated by a service support manager.The investigation revealed the following: no obvious problem was noticed from the io level logs, and no error was detected during the processing steps.A field service engineer has also been onsite but could not find any errors on the instrument and it passed all of the tests.Presumably, the cause for the suboptimal processed tissue was due to an application issue, because the concentration of the absolute alcohols in the last bottle was very low.It should have 98% absolute alcohol or higher.The last bottle must be the newest, but it was detected, that there are the oldest in this affected instrument.This observation was made by analyzing the reagent status of the instrument log files.Therefore, there is no increasing reagent quality (s1 - s6, oldest bottle - newest bottle) and concentration in the alcohol stations.This leads to insufficient dehydration during processing.According to the sent log files, the bottles s1 to s3 were renewed on 16th of june, but the other bottles are older.Autorotation cannot be initiated when only some alcohol stations are exchanged like this.This leads to improper removal of water from the tissue, and can be result in damaged tissues.Additionally, the leica biosystems application consultant from the customer support requested, that the customer changes the paraffin in bath i urgently due to xylene contamination.Furthermore, after discussions with the customer, the thresholds of the reagents were adjusted to improve the tissue processing quality and reduce xylene contamination in paraffin.There were also signs of cross contamination as paraffin was found in the absolute ethanol bottles and crystalline fragments in one alcohol bottle.The service support instructed the field specialists to service the liquid valves, performing a smart clean to thoroughly clean the lines of the instrument and exchange the reagents.

Brand Name
ASP6025
Common Device Name
ASP6025
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstr. 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai, pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 
GM  
MDR Report Key12189750
Report Number8010478-2021-00008
Device Sequence Number11093543
Product Code IEO
UDI-Device Identifier04049188158819
UDI-Public(01)04049188158819
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number14049543267
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/18/2021
08/18/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/19/2021
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown